I have been on prednisone for year for an undetermined autoimune disease. 20-40mg most of the year. In July I had I guess you would call a mental breakdown. Now down to 8mg prednisone but will be 4-5 month to get off. My Dr, family and friends say I am doing much better mentally, not 100% but much better. Note I was off work for 5 weeks this summer. My boss however pulled me in last week and said she sees no improvement and can't have that. Wants to know how I am going to fix it? What do I do? Does she have the right to say that to me when she has't even stopped to say good morning since I can back to work almost two months ago. I fear for my job.
My experience was a year to recover but I am 74 Having been on prednisolone for 2 years for temporal artritus I was then unable to fill in a routine form .step at a time I am volunteer with a community group whose encouragement has helped my recovery so much I am now their Treasurer.
The condition can has been called Steroid Dementia Syndrome it is NOT dementia .It is a side effect of prednisolone and slowly taperng stopping the steroid as directed by your doctor will allow your brain functions to return..Thank God for our loved ones friends and colleagues support as we endure such illnes .My doctor compared it to the 6 months recovery time of a motor cycle accident .Wish you all the best good luck.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Feb 2010 • 1 answer
Posted 21 Jul 2011 • 2 answers
Posted 22 Feb 2012 • 3 answers
My father in law has been taking prednisone for a very, very long time. He's been taking low doses,?
Posted 3 Jul 2013 • 2 answers
I was on Prednisone for 12 1/2 years. I started on 80 mg for a couple of days and then tapered down?
Posted 12 Jun 2016 • 0 answers